Alert archive / Mississippi / Flash Flood Warnings in 2020
Flash Flood Warning 10, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 24, 2020, 1:50 PM CDT for 5 counties in Mississippi. It was in force for 103 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2020, 1:50 PM CDT (18:50 UTC)
- Expired
- Jun 24, 2020, 3:33 PM CDT
- In force
- 103 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, MS, Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 44 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332
WGUS54 KMEG 241850
FFWMEG
MSC013-017-057-081-095-242200-
/O.NEW.KMEG.FF.W.0010.200624T1850Z-200624T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
150 PM CDT Wed Jun 24 2020
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Southern Calhoun County in northeastern Mississippi...
Chickasaw County in northeastern Mississippi...
Southern Itawamba County in northeastern Mississippi...
Southeastern Lee County in northeastern Mississippi...
Monroe County in northeastern Mississippi...
* Until 500 PM CDT.
* At 150 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Amory, Aberdeen, Houston, Okolona, Calhoun City, Shannon,
Vardaman, Derma, Smithville, Pittsboro, Slate Springs, Prairie,
New Wren, Trebloc, Pyland, New Salem, Sabougla, Nettleton, Hatley
and Big Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3388 8951 3394 8933 3398 8905 3410 8874
3422 8821 3416 8819 3374 8825 3375 8832
3369 8837 3365 8851 3367 8849 3368 8872
3381 8873 3381 8893 3375 8893 3374 8903
3372 8951
FLASH FLOOD...RADAR INDICATED
$$
SGW1 follow-up statement
042
WGUS74 KMEG 242033
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
333 PM CDT Wed Jun 24 2020
MSC013-017-057-081-095-242043-
/O.CAN.KMEG.FF.W.0010.000000T0000Z-200624T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun MS-Chickasaw MS-Itawamba MS-Lee MS-Monroe MS-
333 PM CDT Wed Jun 24 2020
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN CALHOUN, CHICKASAW,
SOUTHERN ITAWAMBA, SOUTHEASTERN LEE AND MONROE COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3388 8951 3394 8933 3398 8905 3410 8874
3422 8821 3416 8819 3374 8825 3375 8832
3369 8837 3365 8851 3367 8849 3368 8872
3381 8873 3381 8893 3375 8893 3374 8903
3372 8951
$$
SGWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 12:38 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 24, 12:38 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1238 PM CDT Wed Jun 24 2020 .UPDATE... Updated 18Z Aviation Discussion. && .PREV DISCUSSION... /issued 1001 AM CDT Wed Jun 24 2020/ DISCUSSION... Skies are partly cloudy across the Mid-South this morning with temperatures in the 70s. One area of thunderstorms is exiting northeast Mississippi with another area moving across north Mississippi. Frontal boundary remains over north Mississippi at this time. More thunderstorms are expected to develop along and south of the boundary this afternoon. Some of the thunderstorms will produce locally heavy rainfall. Will update forecast to remove morning wording. ARS PREV DISCUSSION... /issued 529 AM CDT Wed Jun 24 2020/ DISCUSSION... The latest surface analysis places a stalled frontal boundary across north Mississippi near the Tennessee border. Aloft, GOES east Water Vapor Imagery shows a large upper low over Quebec with a open shortwave over east Texas. Temperatures across the area range from the mid 60s in near the Tennessee River to lower 70s across the rest of the area. KNQA radar was picking up a few transiting showers across west Tennessee and north Mississippi at this hour. Short term...Today through Friday... The aforementioned boundary will remain nearly stationary over north Mississippi over the next 72 hours or so. Expect mainly diurnal convection near this boundary each day. With weak steering flow and high PWAT values in place, there is some concern that training of showers and thunderstorms may create a variety of flooding issues this afternoon. In addition, antecedent conditions are depicted quite well. MRMS precipitation data shows that a large swath of 1-3 inches of rainfall occurred over north Mississippi in the past 24 hours. We also had a couple reports of flash flooding and water rescues yesterday. Will add the threat for additional flooding to the HWO for at least today. North of the boundary, lower humidity and sunny skies can be expected. Highs will remain slightly below normal with readings mainly in the mid to upper 80s through Friday. Long term...This weekend through early next week... Zonal flow aloft will allow multiple low amplitude shortwaves to rotate through the Lower Mississippi Valley. Saturday looks to stay mostly dry, although an MCS may clip the northern portions of the Mid-South overnight into Sunday. A more pronounced shortwave is expected to rotate through the region Sunday afternoon with pretty good coverage of showers and thunderstorms across the area. By early next week, an Omega Blocking Pattern looks to establish itself over the CONUS. The Mid-South will remain on the southwestern flank of the east coast low, which will setup northwest flow over the area. This will likely result in an MCS-type pattern each day through the middle of next week. AC3 && .AVIATION... /18Z TAFs/ Showers should persist over northern Mississippi for most for the day, likely not affecting the other sites. There could be a stray shower that moves into MEM but confidence is low at this time. Ceilings will drop over night with BR affecting MKL, MEM and TUP over night. Ceilings should improve by tomorrow morning at MKL and MEM. Winds will be SW for most of the TAF period. SGW && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 24, 4:49 AM CDT, 9 hours 1 minute before
Hazardous Weather Outlook National Weather Service Memphis TN 449 AM CDT Wed Jun 24 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-251200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 449 AM CDT Wed Jun 24 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is a marginal risk of excessive rainfall over north Mississippi this afternoon. An additional 1 to 3 inches of rainfall is possible, which could result in localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. AC3
In the hours before
Special weather statement, Jun 24, 9:21 AM CDT, 4 hours 29 minutes before
Special Weather Statement National Weather Service Memphis TN 921 AM CDT Wed Jun 24 2020 MSZ006-241445- Tishomingo MS- 921 AM CDT Wed Jun 24 2020 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 AM CDT FOR... Southern Tishomingo County in northeastern Mississippi... At 921 AM CDT...a strong thunderstorm producing winds at least 40 mph was located near Tishomingo State Park, moving northeast at 30 mph. Very heavy rain is also possible with this thunderstorm. People in southern Tishomingo County should monitor this storm closely. LAT...LON 3446 8816 3447 8833 3463 8833 3475 8812 TIME...MOT...LOC 1421Z 244DEG 28KT 3457 8823 SGW
Special weather statement, Jun 24, 1:27 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Memphis TN
127 PM CDT Wed Jun 24 2020
MSZ017-023-024-241915-
Itawamba MS-Monroe MS-Chickasaw MS-
127 PM CDT Wed Jun 24 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 215 PM CDT
FOR...
Southeastern Itawamba County in northeastern Mississippi...
Northern Monroe County in northeastern Mississippi...
Southeastern Chickasaw County in northeastern Mississippi...
At 127 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Prairie, or 9 miles south of Okolona, moving
northeast at 55 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Itawamba...northern Monroe and southeastern
Chickasaw Counties should monitor this storm closely.
LAT...LON 3381 8872 3381 8887 3393 8894 3420 8819
3393 8823 3377 8872
TIME...MOT...LOC 1827Z 244DEG 48KT 3387 8871
SGWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:56 AM CDT | Areal Flood Advisory | MEG | Calhoun, Itawamba, Lafayette, Lee, Monroe, Pontotoc | 2 hr |
| Jun 24, 6:32 AM CDT | Flash Flood Warning | MEG | Lee, Pontotoc | 3 hr |
| Jun 24, 8:52 AM CDT | Areal Flood Advisory | MEG | Itawamba, Lee, Pontotoc, Prentiss, Union | 3 hr |
| Jun 24, 9:21 AM CDT | Special Weather Statement | MEG | Tishomingo | 24 min |
| Jun 24, 11:27 AM CDT | Areal Flood Advisory | MEG | Itawamba, Lafayette, Lee, Panola, Pontotoc, Union and 1 more | 2 hr |
| Jun 24, 1:02 PM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw, Itawamba, Monroe, Yalobusha | 118 min |
| Jun 24, 1:27 PM CDT | Special Weather Statement | MEG | Monroe | 48 min |
Nearby
Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.